I've been taking Lamictal and Topamax together for complex partial seizures for many years and lately Tegretol was added. I have experienced severe dizzy spells and rolling nystagmus and nausea periodically for at least 5 years or more. My GP thought it was my ears. River Cities ENT performed every test they had to offer and said it has nothing to do with my ears. With this dizziness, I cannot walk, I slur my speech, and cannot even hold a pencil. After two or three hours, it passes. MRI/MRA is clear. Has anyone else experienced dizziness similar to this?
Unfortunately, I think I would blame the combo of meds your taking. Lamictal, Tegretol, and Topamax can ALL cause dizziness. Tegretol can actually cause a worsening of seizures as well as speech disturbances. Lamictal has been known to cause nystagmus. Topamax can also cause cognitive disorder and motor skill disfunctions. I would almost bet that all 3 together are responsible for what you're experiencing now. Hope this helps.
funnierthanme: like your name!!! First when I read your post, a picture of my Dad came to mind. You described him exactly. He had one hugh grand mal seizure 10 yrs ago. Since then he now has petit mals. The only medicine that worked for him all these years is Tegretol. When he takes his morning dose, he cannot perform any tasks, like walking. He tells me he can't even focus on the tv, or read a book. He is also dizzy or can't see very well. He gets very sleepy and sleeps most of the day. One night he accidently took two of his doses too closely together, fell, and had to call the paramedics. He told me that he crawls around his apartment because of these darn pills. After the night of the horrific fall, my sister and I went to see if he could get on the extended release. We found it was only $10.00 more so we went for it.
You cannot believe what a different man he is today. Down to only 1 nap, can watch tv, read a book, take walks to the supermarket (he doesn't drive), and all kinds of stuff. So In my long boring story, your symptoms sound normal for Tegretol, but you might want to look into the XR. It also does a great job of keeping his seizures at bay. Hope this helps, cathleen
Wow ~ sounds like too many meds or the wrong ones. I've had complex partial seizures for over 40 yrs now. Phenobarbital still is the #1 control med for me. However, about 4 yrs ago the max. amount of that med. couldnt hold me anymore. They put me on Tegretrol XR & I was just as you have described --- dizzy, unbalanced, speech sounding funny and I was so tired all the time. I finally said "why don't we just try Regular Tegretol?" My neurologist agreed & *poof* --- I feel refreshed,not tired, happier, memory is better and like my good old self. I should say I dumped 2 neurologists before I found 1 who was open-minded, kind and smart. There are many different seizure meds out there & many different neurologists! :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2011 • 2 answers
Posted 20 Jun 2011 • 4 answers
Posted 2 Jul 2011 • 2 answers
Posted 11 Aug 2011 • 4 answers
Posted 25 Nov 2013 • 5 answers